Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: CAM!!! I need help...Effexor XR causing sexual dys

Posted by DebbieLynn on May 28, 2001, at 12:04:06

In reply to Re: CAM!!! I need help...Effexor XR causing sexual dys DebbieLynn, posted by Cam W. on May 28, 2001, at 11:46:24

> Debbie - There are several potential remedies for the sexual dysfunction caused by serotonergic antidepressants. Someone recently posted (Scott?, Sal?, Sunnely?) a list of these remedies, but I searched the archives and damned if I can find it. Dr.Bob has some good suggestions in the Tips section:
>
> http://www.dr-bob.org/tips/split/SSRI-sexual-dysfunction.html
>
> Any of these treatments work, at best, 50% of the time, but many do work. Unlike you, I have been lucky to have increased sexual function (probably due to a depression-induced dysfunction), much to the chagrin of my wife. ;^)
>
> Adding Wellbutrin can help, but I'd only do this with the blessing of your pdoc. It is one of the several treatments. Hopefully someone will reply with the link I had referred to earlier.
>
> As for the photosensitivity, I have not heard of this with Effexor. What may be happening is that the Effexor seems to dry one out (and increase sweating...go figure) and you may not be rehydrating yourself enough. The dry mouth and skin caused by the Effexor may be caused by a decrease in your sweating mechanism or a lack of "sweatable" liquid in your body. Try increasing your water intake to about 10 - 8oz glasses a day (or slightly more).
>
> Try not to be too afraid of the withdrawl effects of Effexor XR. They occur much more readily with the regular Effexor, than with the Effexor XR. A slow weaning from the drug should prevent this from occurring, but even if it doesn't, there are effective drug therapies (2 weeks of low dose Prozac). Most of the horror stories that you hear are from people who stop the Effexor cold turkey. Even when stopped cold turkey, most people do not have severe withdrawl symptoms and may just feel out of sorts for a day or two. Many of these people do not even attribute this "blah" feeling to the stopping of the drug.
>
> I, myself, knew of the problems when I started taking Effexor, but I also knew that the effectiveness of the Effexor far outweighed and problems that could arise.
>
> I hope this of some help. - Cam

Cam--you take Effexor Xr also? I know at the 225mg dose, it has done wonders for me. After the birth of my 2nd child, who is 2 1/2 yrs old, I had severe postpartum depression. I did lift from it, but I did not return to myself. It was a chore to get out bed, cook dinner for my children, etc. I also have developed anxiety, panic attacks over the past 2 years. I surrendered, and finally went to the doctor. I made a mistake and went to my family doc first, but got smart and went to a pdoc. He is wonderful!! My family doc put me on Effexor XR initially, starting out at 37.5 mg with TERRIBLE side effects. I went to 75mg, then to 150mg, where she told me to stop at. I was sooo tired. When I went to my pdoc, he bumped me up to 225mg, 150mg in the am and 75 in the pm. 5 weeks later... here I am feeling great. No panic attacks, depression has completely lifted. I do drink lots of water now. (I have taken stock in Deer Park spring water, ;) ) I am extremely happy with Effexor XR.

Thank you so much for your valuable information. I actually feel better about the withdrawal issue I have. THANK YOU!!!!!!!!!


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[64494]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:DebbieLynn thread:64486
URL: http://www.dr-bob.org/babble/20010522/msgs/64494.html